News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Concerned about Constant Chest pain


 danes9 - Tue May 11, 2004 4:57 pm

Hi. I am concerned about some constant chestpain I have had now for almost 2 weeks.
It occurs right between my breasts. It is a dull pain, with a pressure like quality. It doesn't get worse when I take a deep breath(though I do feel it more), but it does get worse if I speed up when walking or when I carry things. The pain does not go away with rest however. It is a constant pain. There has been one or two days of the past two weeks when I have not felt the pain. But it is usually always there even when sleeping. For the past 2 days I have felt dull ache as well in my back- but I think the back pain might be due to the worry I have over this chest pain(tightening of my muscles).

The chest pain started with the onset of a medication I started taking. I I think it might be due to that. The medication is pindelol. I have not stopped the meds though because my doctor warned me that a side effect of it could be chest pain.

I am just wondering how you make a distinction between chest pain as a side effect(and harmless), and chest pain that might be potentially dangerous. How serious does mine sound?

I am 37 years old. I have no 'bad' habits. I neither drink nor smoke. I also have no health problems except high cholesterol. My mother however does have some sort of heart problem(though I do not know any details about it).


Thank you for any guidance you can provide.
 Dr. Yasser Mokhtar - Thu Jun 24, 2004 5:50 pm

User avatar Dear Diane,

i hope you are feeling better now.

Why did you start taking pindolol? Is it for high blood pressure or palpitations.

Pindolol is a beta blocker and all beta blockers have the potential to give a fatigue sensation and some muscle aches.

Your chest pain does not sound like chest pain of coronary disease characteristics.

If the chest coincided with the start of this medication and it is really giving you hard time, i would suggest that you talk to your doctor about switching you to another medication for the same purpose.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here